Rituxan is NOT the cause of the blisters

Rituxan is NOT the cause of the blisters

According to my dermatologist yesterday she strongly feels that these blisters and now abscess are NOT because of an allergic reaction to Rituxan. Blisters and Rituxan More skin issues after Rituxan. She believes I picked up something and taking the Rituxan just helped the infection spread faster. Rituxan did it’s job by wiping out my B cells lower my immune system, or compromising my immune system, at the perfect time. According to the dermatologist the blisters under my breast and this abscess on my belly are definitely related but Rituxan isn’t the cause, Rituxan is more likely the reason.

The doctor took a culture of the wound but I won’t get the results back for a week. The concern is MRSA https://www.webmd.com/skin-problems-and-treatments/understanding-mrsa#1-1

Methicillin-resistant Staphylococcus aureus (MRSA) is a bacterium that causes infections in different parts of the body. It’s tougher to treat than most strains of staphylococcus aureus — or staph — because it’s resistant to some commonly used antibiotics. 

My doctor strongly feels that when the blisters first started that I wasn’t on antibiotics long enough. The bacteria infection that was causing them was never knocked out and now it has moved to this abscess. I was put on an antibiotic from my primary doctor that I will be taking for at least 2 weeks but if it is MRSA I can be on them for over a month. The good news is I wasn’t contagious because I started the antibiotics two days before the abscess broke open which happened the night after mahjong. I’d feel terrible if I contaminated anyone. We really won’t know the true coarse of treatment until the culture comes back.

I think I’m relieved it wasn’t the Rituxan itself causing these blisters and such. I really didn’t know what drug I was going to switch to for my MS. I think I would be running out of options. Yet these blisters aren’t something that I can take lightly either. If it comes back MRSA, that’s a stubborn bacteria in a person with a compromised immune system. That is a serious situation. Hopefully this all gets cured with the antibiotics regardless what the culture says. I can say that the abscess is now draining and I feel better but it certainly played havoc on my MS symptoms. I’ve fallen and I can’t get up. This was a tough week.

One thought on “Rituxan is NOT the cause of the blisters

  1. I think the dermatologist’s assumption is correct. The Rituxan compromised your immune system which reduced your ability to fight an infection which you might have acquired anywhere.

Leave a Reply

Your email address will not be published.

%d bloggers like this: